Alert archive / Montana / High Wind Watches in 2012
High Wind Watch 17, NWS Great Falls, MT
NWS Great Falls, MT issued this high wind watch at Mar 28, 2012, 2:23 PM MDT. It took effect at Mar 30, 2012, 6:00 AM MDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 28, 2012, 2:23 PM MDT (20:23 UTC)
- In effect from
- Mar 30, 2012, 6:00 AM MDT
- Expired
- Mar 30, 2012, 4:30 AM MDT
- In force
- Issued by
- NWS Great Falls, MT
The text
As transmitted, in the capitals the NWS used until 2016.
581 WWUS75 KTFX 282023 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 223 PM MDT WED MAR 28 2012 MTZ009-010-012-046-048>050-291200- /O.NEW.KTFX.HW.A.0017.120330T1200Z-120331T0300Z/ NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-CASCADE- EASTERN PONDERA-SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON- JUDITH BASIN- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... CUT BANK...GREAT FALLS...KINGS HILL PASS...CONRAD...CHOTEAU... FAIRFIELD...STANFORD 223 PM MDT WED MAR 28 2012 ...HIGH WIND WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING. * TIMING: STRONG WEST WINDS ARE POSSIBLE ALONG THE ROCKY MOUNTAIN FRONT AND PARTS OF CENTRAL MONTANA BEGINNING EARLY FRIDAY MORNING THROUGH FRIDAY EVENING. * WINDS: WEST WINDS OF 35 TO 45 MPH WITH GUSTS UP TO 65 MPH ARE POSSIBLE. LOCALLY HIGHER GUSTS UP TO 75 MPH ARE POSSIBLE THROUGH FAVORED MOUNTAIN PASSES AND CANYONS ALONG THE ROCKY MOUNTAIN FRONT. * IMPACTS: HIGH-PROFILE VEHICLES SHOULD BE PREPARED FOR HAZARDOUS TRAVEL CONDITIONS WITH STRONG CROSS WINDS ON NORTH TO SOUTH ORIENTED HIGHWAYS. IN ADDITION...MOUNTAIN SNOW AND BLOWING SNOW COULD CAUSE DIFFICULT TRAVEL CONDITIONS AND REDUCED VISIBILITIES ON AREA MOUNTAIN PASSES SUCH AS MARIAS PASS AND KINGS HILL PASS. * LOCATIONS AFFECTED INCLUDE: FAIRFIELD...CHOTEAU...STANFORD... CONRAD...BROWNING...MARIAS PASS...CUT BANK...GREAT FALLS... KINGS HILL PASS PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
5 follow-up statements
716 WWUS75 KTFX 291059 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 459 AM MDT THU MAR 29 2012 MTZ009-010-012-046-048>050-291800- /O.CON.KTFX.HW.A.0017.120330T1200Z-120331T0300Z/ NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-CASCADE- EASTERN PONDERA-SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON- JUDITH BASIN- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... CUT BANK...GREAT FALLS...KINGS HILL PASS...CONRAD...CHOTEAU... FAIRFIELD...STANFORD 459 AM MDT THU MAR 29 2012 ...HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING... A HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING. * TIMING: STRONG WEST WINDS ARE POSSIBLE ALONG THE ROCKY MOUNTAIN FRONT AND PARTS OF CENTRAL MONTANA BEGINNING EARLY FRIDAY MORNING THROUGH FRIDAY EVENING. * WINDS: WEST WINDS OF 35 TO 45 MPH WITH GUSTS UP TO 65 MPH ARE POSSIBLE. HIGHER GUSTS UP TO 75 MPH ARE POSSIBLE THROUGH FAVORED MOUNTAIN PASSES AND CANYONS ALONG THE ROCKY MOUNTAIN FRONT. * IMPACTS: HIGH-PROFILE VEHICLES SHOULD BE PREPARED FOR HAZARDOUS TRAVEL CONDITIONS WITH STRONG CROSS WINDS ON NORTH TO SOUTH ORIENTED HIGHWAYS. IN ADDITION...MOUNTAIN SNOW AND BLOWING SNOW COULD CAUSE DIFFICULT TRAVEL CONDITIONS AND REDUCED VISIBILITIES ON AREA MOUNTAIN PASSES SUCH AS MARIAS PASS AND KINGS HILL PASS. * LOCATIONS AFFECTED INCLUDE: FAIRFIELD...CHOTEAU...STANFORD... CONRAD...BROWNING...MARIAS PASS...CUT BANK...GREAT FALLS... KINGS HILL PASS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
579 WWUS75 KTFX 291554 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 954 AM MDT THU MAR 29 2012 MTZ009-010-012-046-048>050-300400- /O.CON.KTFX.HW.A.0017.120330T1200Z-120331T0300Z/ NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-CASCADE- EASTERN PONDERA-SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON- JUDITH BASIN- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... CUT BANK...GREAT FALLS...KINGS HILL PASS...CONRAD...CHOTEAU... FAIRFIELD...STANFORD 954 AM MDT THU MAR 29 2012 ...HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING... A HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING. * TIMING: STRONG WEST WINDS ARE POSSIBLE ALONG THE ROCKY MOUNTAIN FRONT AND PARTS OF CENTRAL MONTANA BEGINNING EARLY FRIDAY MORNING THROUGH FRIDAY EVENING. * WINDS: WEST WINDS OF 35 TO 45 MPH WITH GUSTS UP TO 65 MPH ARE POSSIBLE. HIGHER GUSTS UP TO 75 MPH ARE POSSIBLE THROUGH FAVORED MOUNTAIN PASSES AND CANYONS ALONG THE ROCKY MOUNTAIN FRONT. * IMPACTS: HIGH-PROFILE VEHICLES SHOULD BE PREPARED FOR HAZARDOUS TRAVEL CONDITIONS WITH STRONG CROSS WINDS ON NORTH TO SOUTH ORIENTED HIGHWAYS. IN ADDITION...MOUNTAIN SNOW AND BLOWING SNOW COULD CAUSE DIFFICULT TRAVEL CONDITIONS AND REDUCED VISIBILITIES ON AREA MOUNTAIN PASSES SUCH AS MARIAS PASS AND KINGS HILL PASS. * LOCATIONS AFFECTED INCLUDE: FAIRFIELD...CHOTEAU...STANFORD... CONRAD...BROWNING...MARIAS PASS...CUT BANK...GREAT FALLS... KINGS HILL PASS PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
977 WWUS75 KTFX 291926 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 126 PM MDT THU MAR 29 2012 MTZ009-010-048-300730- /O.UPG.KTFX.HW.A.0017.120330T1200Z-120331T0300Z/ /O.NEW.KTFX.HW.W.0020.120329T1926Z-120331T0600Z/ NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER- SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... CUT BANK...CHOTEAU 126 PM MDT THU MAR 29 2012 ...HIGH WIND WARNING IN EFFECT UNTIL MIDNIGHT MDT FRIDAY NIGHT... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT MDT FRIDAY NIGHT. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING: STRONG WEST WINDS ARE EXPECTED ALONG THE ROCKY MOUNTAIN FRONT THIS AFTERNOON THROUGH FRIDAY EVENING. * WINDS: WEST WINDS OF 35 TO 45 MPH WITH GUSTS UP TO 65 MPH ARE EXPECTED. HIGHER GUSTS UP TO 75 MPH ARE POSSIBLE THROUGH FAVORED MOUNTAIN PASSES AND CANYONS ALONG THE ROCKY MOUNTAIN FRONT. WINDS SPEEDS MAY DECREASE AT TIMES OVERNIGHT BEFORE STRENGTHENING AGAIN ON FRIDAY. * IMPACTS: HIGH-PROFILE VEHICLES SHOULD BE PREPARED FOR HAZARDOUS TRAVEL CONDITIONS WITH STRONG CROSS WINDS ON NORTH TO SOUTH ORIENTED HIGHWAYS. IN ADDITION...MOUNTAIN SNOW AND BLOWING SNOW COULD CAUSE DIFFICULT TRAVEL CONDITIONS AND REDUCED VISIBILITIES ON AREA MOUNTAIN PASSES SUCH AS MARIAS PASS. * LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING...MARIAS PASS...CUT BANK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MTZ012-046-049-050-300730- /O.EXT.KTFX.HW.A.0017.120330T1200Z-120331T0600Z/ CASCADE-EASTERN PONDERA-EASTERN TETON-JUDITH BASIN- INCLUDING THE FOLLOWING LOCATIONS...GREAT FALLS... KINGS HILL PASS...CONRAD...FAIRFIELD...STANFORD 126 PM MDT THU MAR 29 2012 ...HIGH WIND WATCH NOW IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING... THE HIGH WIND WATCH IS NOW IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING. * TIMING: STRONG WEST WINDS ARE POSSIBLE ALONG PARTS OF CENTRAL MONTANA BEGINNING EARLY FRIDAY MORNING THROUGH FRIDAY EVENING. * WINDS: WEST WINDS OF 35 TO 45 MPH WITH GUSTS UP TO 65 MPH ARE POSSIBLE. HIGHER GUSTS UP TO 75 MPH ARE POSSIBLE THROUGH FAVORED MOUNTAIN PASSES AND CANYONS. * IMPACTS: HIGH-PROFILE VEHICLES SHOULD BE PREPARED FOR HAZARDOUS TRAVEL CONDITIONS WITH STRONG CROSS WINDS ON NORTH TO SOUTH ORIENTED HIGHWAYS. IN ADDITION...MOUNTAIN SNOW AND BLOWING SNOW COULD CAUSE DIFFICULT TRAVEL CONDITIONS AND REDUCED VISIBILITIES ON AREA MOUNTAIN PASSES SUCH AS KINGS HILL PASS. * LOCATIONS AFFECTED INCLUDE: FAIRFIELD...STANFORD...CONRAD... GREAT FALLS...KINGS HILL PASS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
725 WWUS75 KTFX 300316 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 916 PM MDT THU MAR 29 2012 MTZ009-010-048-301200- /O.CON.KTFX.HW.W.0020.000000T0000Z-120331T0600Z/ NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER- SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... CUT BANK...CHOTEAU 916 PM MDT THU MAR 29 2012 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT FRIDAY NIGHT... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT FRIDAY NIGHT. * TIMING: STRONG WEST WINDS ARE EXPECTED ALONG THE ROCKY MOUNTAIN FRONT THROUGH FRIDAY EVENING. * WINDS: WEST WINDS OF 35 TO 45 MPH WITH GUSTS UP TO 65 MPH ARE EXPECTED. HIGHER GUSTS UP TO 75 MPH ARE POSSIBLE THROUGH FAVORED MOUNTAIN PASSES AND CANYONS ALONG THE ROCKY MOUNTAIN FRONT. WINDS SPEEDS MAY DECREASE AT TIMES OVERNIGHT BEFORE STRENGTHENING AGAIN ON FRIDAY. * IMPACTS: HIGH-PROFILE VEHICLES SHOULD BE PREPARED FOR HAZARDOUS TRAVEL CONDITIONS WITH STRONG CROSS WINDS ON NORTH TO SOUTH ORIENTED HIGHWAYS. IN ADDITION...MOUNTAIN SNOW AND BLOWING SNOW COULD CAUSE DIFFICULT TRAVEL CONDITIONS AND REDUCED VISIBILITIES ON AREA MOUNTAIN PASSES SUCH AS MARIAS PASS. * LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING...MARIAS PASS...CUT BANK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MTZ012-046-049-050-301200- /O.CON.KTFX.HW.A.0017.120330T1200Z-120331T0600Z/ CASCADE-EASTERN PONDERA-EASTERN TETON-JUDITH BASIN- INCLUDING THE FOLLOWING LOCATIONS...GREAT FALLS... KINGS HILL PASS...CONRAD...FAIRFIELD...STANFORD 916 PM MDT THU MAR 29 2012 ...HIGH WIND WATCH REMAINS IN EFFECT FROM 6 AM MDT FRIDAY THROUGH FRIDAY EVENING... A HIGH WIND WATCH REMAINS IN EFFECT FROM 6 AM MDT FRIDAY THROUGH FRIDAY EVENING. * TIMING: STRONG WEST WINDS ARE POSSIBLE ALONG PARTS OF CENTRAL MONTANA BEGINNING EARLY FRIDAY MORNING THROUGH FRIDAY EVENING. * WINDS: WEST WINDS OF 35 TO 45 MPH WITH GUSTS UP TO 65 MPH ARE POSSIBLE. HIGHER GUSTS UP TO 75 MPH ARE POSSIBLE THROUGH FAVORED MOUNTAIN PASSES AND CANYONS. * IMPACTS: HIGH-PROFILE VEHICLES SHOULD BE PREPARED FOR HAZARDOUS TRAVEL CONDITIONS WITH STRONG CROSS WINDS ON NORTH TO SOUTH ORIENTED HIGHWAYS. IN ADDITION...MOUNTAIN SNOW AND BLOWING SNOW COULD CAUSE DIFFICULT TRAVEL CONDITIONS AND REDUCED VISIBILITIES ON AREA MOUNTAIN PASSES SUCH AS KINGS HILL PASS. * LOCATIONS AFFECTED INCLUDE: FAIRFIELD...STANFORD...CONRAD... GREAT FALLS...KINGS HILL PASS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
552 WWUS75 KTFX 301030 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 430 AM MDT FRI MAR 30 2012 MTZ012-050-301130- /O.CAN.KTFX.HW.A.0017.120330T1200Z-120331T0600Z/ CASCADE-JUDITH BASIN- INCLUDING THE FOLLOWING LOCATIONS...GREAT FALLS... KINGS HILL PASS...STANFORD 430 AM MDT FRI MAR 30 2012 ...HIGH WIND WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE HIGH WIND WATCH. EXPECT WEST WINDS NEAR 50 MPH TODAY...WHICH IS JUST BELOW WARNING CRITERIA. THEREFORE THE HIGH WIND WATCH HAS BEEN CANCELLED. $$ MTZ046-049-302230- /O.UPG.KTFX.HW.A.0017.120330T1200Z-120331T0600Z/ /O.EXA.KTFX.HW.W.0020.000000T0000Z-120331T0600Z/ EASTERN PONDERA-EASTERN TETON- INCLUDING THE FOLLOWING LOCATIONS...CONRAD...FAIRFIELD 430 AM MDT FRI MAR 30 2012 ...HIGH WIND WARNING IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING: STRONG WEST WINDS ARE EXPECTED AT TIMES THROUGH THIS EVENING. * WINDS: WEST WINDS OF 35 TO 45 MPH...WITH GUSTS UP TO 65 MPH ARE EXPECTED. * IMPACTS: HIGH-PROFILE VEHICLES SHOULD BE PREPARED FOR HAZARDOUS TRAVEL CONDITIONS WITH STRONG CROSS WINDS ON NORTH TO SOUTH ORIENTED HIGHWAYS. * LOCATIONS AFFECTED INCLUDE: FAIRFIELD...CONRAD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MTZ011-044-045-047-302230- /O.EXA.KTFX.HW.W.0020.000000T0000Z-120331T0600Z/ HILL-TOOLE-LIBERTY-BLAINE- INCLUDING THE FOLLOWING LOCATIONS...HAVRE...SHELBY...CHESTER... CHINOOK 430 AM MDT FRI MAR 30 2012 ...HIGH WIND WARNING IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. * TIMING: STRONG WEST WINDS ARE EXPECTED BETWEEN SHELBY AND CHINOOK AT TIMES THROUGH THIS EVENING. * WINDS: WEST WINDS OF 35 TO 45 MPH...WITH GUSTS UP TO 65 MPH ARE EXPECTED. * IMPACTS: HIGH-PROFILE VEHICLES SHOULD BE PREPARED FOR HAZARDOUS TRAVEL CONDITIONS...WITH STRONG CROSS WINDS ON NORTH TO SOUTH ORIENTED HIGHWAYS. * LOCATIONS AFFECTED INCLUDE: CHINOOK...CHESTER...SHELBY AND HAVRE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MTZ009-010-048-302230- /O.CON.KTFX.HW.W.0020.000000T0000Z-120331T0600Z/ NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER- SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... CUT BANK...CHOTEAU 430 AM MDT FRI MAR 30 2012 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. * TIMING: STRONG WEST WINDS WILL CONTINUE AT TIMES OVER THE ROCKY MOUNTAIN FRONT AND IN THE CUT BANK AREA THROUGH THIS EVENING. * WINDS: WEST WINDS OF 35 TO 45 MPH...WITH GUSTS UP TO 65 MPH ARE EXPECTED. HIGHER GUSTS UP TO 75 MPH ARE POSSIBLE THROUGH FAVORED MOUNTAIN PASSES AND CANYONS ALONG THE ROCKY MOUNTAIN FRONT. * IMPACTS: HIGH-PROFILE VEHICLES SHOULD BE PREPARED FOR HAZARDOUS TRAVEL CONDITIONS WITH STRONG CROSS WINDS ON NORTH TO SOUTH ORIENTED HIGHWAYS. IN ADDITION...MOUNTAIN SNOW AND BLOWING SNOW COULD CAUSE DIFFICULT TRAVEL CONDITIONS AND REDUCED VISIBILITIES ON AREA MOUNTAIN PASSES SUCH AS MARIAS PASS. * LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING...MARIAS PASS...CUT BANK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MTZ015-055-302230- /O.NEW.KTFX.HW.A.0018.120331T0000Z-120331T1500Z/ MADISON-GALLATIN- INCLUDING THE FOLLOWING LOCATIONS...ENNIS...NORRIS HILL... TWIN BRIDGES...BOZEMAN...BOZEMAN PASS 430 AM MDT FRI MAR 30 2012 ...HIGH WIND WATCH IN EFFECT FROM THIS EVENING THROUGH SATURDAY MORNING... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM THIS EVENING THROUGH SATURDAY MORNING. * TIMING AND MAIN IMPACT: STRONG WINDS ARE POSSIBLE OVER THE HIGHER TERRAIN OF MADISON AND GALLATIN COUNTIES THIS EVENING THROUGH THE MID MORNING HOURS ON SATURDAY. * WINDS: SUSTAINED SOUTHWEST WINDS OF 35 TO 45 MPH...WITH GUSTS NEAR 60 MPH ARE POSSIBLE. * OTHER IMPACTS: STRONG CROSS WINDS ARE POSSIBLE...AND THOSE DRIVING HIGH PROFILE VEHICLES SHOULD TAKE EXTRA PRECAUTIONS. * LOCATIONS AFFECTED INCLUDE: BOZEMAN...BOZEMAN PASS...ENNIS... NORRIS HILL...TWIN BRIDGES AND THE BIG SKY REGION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this high wind watch went out at Mar 28, 11:37 AM MDT, 2 hours 46 minutes earlier.
Area forecast discussion, Mar 28, 11:37 AM MDT, 2 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 1137 AM MDT WED MAR 28 2012 .UPDATE... TODAY...A SHORTWAVE WILL BE APPROACHING THE ROCKIES AND AN ASSOCIATED COLD FRONT WILL CROSS THE REGION DURING THE DAY. INSTABILITY WILL BE PRESENT BUT LIMITED. ISOLATED THUNDERSTORMS ARE EXPECTED BUT MAIN ACTIVITY SHOULD BE SHOWERS...ESPECIALLY ACROSS THE SOUTHWEST ZONES. IN ADDITION...CLOUD COVER SHOULD INCREASE DURING THE DAY AND SLOW HEATING THROUGH THE AFTERNOON. DROPPED SOME TEMPS MAINLY ACROSS THE NORTHWESTERN ZONES AND RAISED POPS ACROSS THE CENTRAL ZONES. ZELZER && .AVIATION... UPDATED 1737Z. A SURFACE COLD FRONT WILL MOVE ACROSS THE AREA THIS AFTERNOON AND EVENING...YIELDING SHOWERS AND THE POSSIBILITY OF AN ISOLATED THUNDERSTORM THROUGH THE EARLY EVENING HOURS. SURFACE WINDS WILL BECOME GUSTY IN THE VICINITY OF THE FRONT. SOME MOUNTAIN OBSCURATIONS WILL BE POSSIBLE WITH SHOWERS AND LOWER LEVEL CLOUDS. HAVE INDICATED THE POSSIBILITY OF THUNDERSTORMS IN THE VICINITY OF TAF SITES BY CB GROUPS. DUE TO THE UPPER LEVEL CLOUDS LIMITING RAPID SURFACE HEATING CONFIDENCE IN WIDESPREAD THUNDERSTORMS IS LIMITED. HAVE GONE AGAINST VCTS OR TSRA TEMPO GROUPS DUE TO THE LACK OF CONFIDENCE. CLEARING SKIES SHOULD BEGIN TO MOVE INTO THE AREA BY LATER THIS EVENING AND OVERNIGHT. SUK && .PREV DISCUSSION... /ISSUED 545 AM MDT WED MAR 28 2012/ TODAY THROUGH FRIDAY...AN UPPER LEVEL TROF CONTINUES TO APPROACH THE AREA FROM THE WEST. CLOUDS CONTINUE TO INCREASE AHEAD OF THE TROF. AN ASSOCIATED SURFACE COLD FRONT WILL MOVE ACROSS THE AREA BEGINNING THIS MORNING THE FRONT SHOULD REACH THE GREAT FALLS AREA AROUND 18Z AND CONTINUE EAST DURING THE AFTERNOON. MODELS INDICATE THE AIRMASS WILL BECOME MODERATELY UNSTABLE DURING THE AFTERNOON AS INDICATED BY THE FORECAST CAPE VALUES. SCATTERED THUNDERSTORMS ARE LIKELY TO ACCOMPANY THE COLD FRONT. MOISTURE IS SOMEWHAT LIMITED AND 500 MB TEMPERATURES ARE NOT SIGNIFICANTLY COLD SO THUNDERSTORMS NOT LIKELY TO BECOME SEVERE. SMALL HAIL IS A POSSIBILITY BUT WET BULB ZERO HEIGHTS WILL NOT BE TOO SUPPORTIVE. THE UPPER TROF AXIS MOVES TO EASTERN MONTANA BY TONIGHT WITH WEAK UPPER RIDGING FOLLOWING IN ITS WAKE. ISOLATED THUNDERSTORMS WILL LINGER OVER THE SOUTHWEST MOUNTAINS. SHORT WAVE ENERGY EMBEDDED WITHIN THE WESTERLY FLOW ALOFT FRIDAY WILL BRING ISOLATED SHOWERS TO THE AREA. HIGH TEMPERATURES TODAY WILL PROBABLY BE REACHED THIS MORNING OVER THE WESTERN PORTION OF THE COUNTY WARNING AREA BEFORE THE COLD FRONT PASSES THROUGH. TEMPERATURES WILL BE WARMER TO THE WEST. AFTERNOON READINGS WILL CONTINUE ABOVE SEASONAL AVERAGES. EMANUEL FRIDAY NIGHT THROUGH WEDNESDAY NIGHT...MEDIUM RANGE MODELS ARE IN GOOD AGREEMENT WITH THE INITIAL PORTION OF THIS FORECAST PERIOD...BUT THERE IS SOME DISAGREEMENT FOR THE LATTER PORTION. A DISTURBANCE WILL MOVE THROUGH THE AREA FRIDAY NIGHT...BRINGING GUSTY WEST WINDS AND MAINLY MOUNTAIN PRECIPITATION TO THE AREA. STRONG WINDS ARE POSSIBLE WITH THIS DISTURBANCE ALONG THE ROCKY MOUNTAIN FRONT AND THIS SITUATION WILL NEED TO BE MONITORED. A DEEP UPPER LEVEL TROUGH OF LOW PRESSURE FROM THE PACIFIC WILL THEN MOVE ACROSS THE AREA SATURDAY THROUGH SUNDAY. PRECIPITATION WILL OCCUR IN THE MOUNTAINS THROUGH THIS PERIOD...BUT THE BEST CHANCE FOR PRECIPITATION OVER THE PLAINS WILL BE SATURDAY NIGHT. AN AREA OF SURFACE LOW PRESSURE WILL ACCOMPANY THE UPPER TROUGH...WITH THUNDERSTORMS POSSIBLE ACROSS THE AREA SATURDAY AFTERNOON AHEAD OF IT AND RAIN MIXING WITH OR CHANGING OVER TO SNOW BEHIND IT SATURDAY NIGHT. WARM TEMPERATURES AHEAD OF THIS SYSTEM WILL MAKE SNOW ACCUMULATION DIFFICULT OVER THE PLAINS. THE OVERALL SITUATION WILL NEED TO BE MONITORED FOR POTENTIAL WINTER WEATHER HIGHLIGHTS...MOST LIKELY FOR THE MOUNTAINS...IF AT ALL. WINDS WILL INCREASE SIGNIFICANTLY ACROSS THE ENTIRE AREA ON SUNDAY IN THE WAKE OF THIS SURFACE LOW/COLD FRONT...AS TEMPERATURES COOL ABOUT 10 DEGREES TO NEAR NORMAL. WINDS IN SOME AREAS MAY ALSO REQUIRE HIGH WIND HIGHLIGHTS. AFTER THIS SYSTEM...THE FORECAST MODELS ARE NOT IN GOOD AGREEMENT WITH THE TIMING OF DISTURBANCES MOVING THROUGH THE AREA. HAVE THEREFORE KEPT A GOOD CHANCE OF PRECIPITATION IN THE MOUNTAINS...BUT ONLY A SLIGHT CHANCE OVER THE PLAINS AND IN THE VALLEYS AT TIMES WITH MY BEST TIMING ESTIMATION OF PASSING DISTURBANCES. WESTERLY DOWNSLOPE WINDS WILL ALSO BE BREEZY AT TIMES. OVERALL...TEMPERATURES WILL BE NEAR TO ABOUT 5 DEGREES NORMAL THROUGH THIS PERIOD. COULSTON && .PRELIMINARY POINT TEMPS/POPS... GTF 60 37 60 39 / 20 20 10 10 CTB 52 32 55 34 / 20 10 10 10 HLN 56 33 60 37 / 30 40 10 20 BZN 56 30 60 37 / 20 50 10 20 WEY 42 30 44 35 / 60 70 30 50 DLN 52 32 56 36 / 30 60 10 20 HVR 61 31 64 37 / 20 20 10 10 LWT 60 33 60 39 / 30 30 10 10 && .TFX WATCHES/WARNINGS/ADVISORIES... NONE. && WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Mar 28, 5:59 AM MDT, 8 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 559 AM MDT WED MAR 28 2012 MTZ008>015-044>055-291200- BEAVERHEAD-NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL- CASCADE-CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON- TOOLE-LIBERTY-EASTERN PONDERA-BLAINE- SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON-JUDITH BASIN-FERGUS- JEFFERSON-BROADWATER-MEAGHER-GALLATIN- 559 AM MDT WED MAR 28 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT A SURFACE COLD FRONT WILL MOVE ACROSS THE AREA TODAY...BRINGING A CHANCE OF SHOWERS AND THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY STRONG WINDS ARE POSSIBILITY FRIDAY NIGHT ALONG THE ROCKY MOUNTAIN FRONT. A POTENTIALLY STRONGER AND MOIST WEATHER SYSTEM IS EXPECTED TO MOVE ACROSS THE AREA SATURDAY AND SATURDAY NIGHT...WHICH WILL BRING A INCREASED CHANCE OF SHOWERS AND THUNDERSTORMS. IN THE WAKE OF THE COLD FRONT...TEMPERATURES MAY BECOME COLD ENOUGH TO CAUSE SHOWERS TO MIX WITH OR CHANGE OVER TO SNOW SATURDAY NIGHT. STRONG WINDS ARE ALSO A POSSIBILITY ON SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 28, 3:21 PM MDT | Special Weather Statement | TFX | Lewis and Clark | 54 min |
| Mar 28, 5:59 PM MDT | Special Weather Statement | TFX | Chouteau, Judith Basin, Meagher | 46 min |
Nearby
High Wind Watches in Montana, 2012Every high wind watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.